Alert archive / Illinois / Winter Storm Warnings in 2015

Winter Storm Warning 3, NWS Lincoln, IL

February 15, 20156 counties in Illinois

NWS Lincoln, IL issued this winter storm warning at Feb 15, 2015, 2:38 PM CST for 6 counties in Illinois. It took effect at Feb 15, 2015, 6:00 PM CST. It was in force for 24 hr. 38 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 15, 2015, 2:38 PM CST (20:38 UTC)
In effect from
Feb 15, 2015, 6:00 PM CST
Expired
Feb 16, 2015, 5:32 PM CST
In force
24 hr
Issued by
NWS Lincoln, IL

Counties Clay County, IL, Crawford County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 77 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 15, 9:30 PM CSTSNOW 1Ne Watson, ILSTILL SNOWING
Feb 15, 10:43 PM CSTSNOW 2Ne Watson, ILSTORM TOTAL SO FAR IS 3 INCHES.
Feb 15, 11:04 PM CSTSNOW 2Effingham, IL
Feb 15, 11:45 PM CSTSNOW 3.3Edgewood, ILRELAYED VIA MEDIA FROM FACEBOOK REPORT
Feb 16, 1:50 AM CSTSNOW 5Edgewood, ILRELAYED FROM TV MEDIA. STILL STEADY SNOW FALLING.
Feb 16, 2:59 AM CSTSNOW 5Dieterich, ILSTILL SNOWING. RELAYED FROM NWS ST LOUIS
Feb 16, 4:00 AM CSTSNOW 3.3Effingham, ILSTORM TOTAL SNOWFALL...STILL SNOWING LIGHTLY...SWOP REPORT.
Feb 16, 6:00 AM CSTSNOW 32 S Olney, IL24-HOUR SNOWFALL
Feb 16, 6:00 AM CSTSNOW 32 S Olney, IL
Feb 16, 6:00 AM CSTSNOW 36 Sse Clay City, IL24-HOUR SNOWFALL.
Feb 16, 6:30 AM CSTSNOW 3Flora, IL24-HOUR SNOWFALL.
Feb 16, 6:45 AM CSTSNOW 3.31 S Flora, ILSTORM TOTAL SO FAR. SWOP REPORT.
Feb 16, 6:45 AM CSTHEAVY SNOW 8.2Watson, ILSTORM TOTAL SNOWFALL...STILL SNOWING...SWOP REPORT.
Feb 16, 7:00 AM CSTSNOW 3.5Hutsonville, IL0.32 INCH WATER CONTENT
Feb 16, 7:00 AM CSTSNOW 3.6Hutsonville, ILSTORM TOTAL SNOWFALL...STILL SNOWING.
Feb 16, 7:00 AM CSTSNOW 4.5Palestine, ILRELAYED VIA FACEBOOK
Feb 16, 7:00 AM CSTSNOW 4.6Robinson, ILSTORM TOTAL SNOWFALL...STILL SNOWING LIGHTLY.
Feb 16, 7:00 AM CSTSNOW 53 Sw Effingham, IL24-HOUR SNOWFALL...STILL SNOWING LIGHTLY.
Feb 16, 7:00 AM CSTSNOW 5.71 W Lawrenceville, IL
Feb 16, 7:00 AM CSTSNOW 63 W Robinson, ILSTORM TOTAL SNOWFALL...STILL SNOWING LIGHTLY.
Feb 16, 7:00 AM CSTSNOW 7Newton, ILSTORM TOTAL SNOWFALL SO FAR...STILL SNOWING LIGHTLY.
Feb 16, 7:00 AM CSTSNOW 8.5Altamont, ILRELAYED VIA FACEBOOK
Feb 16, 7:15 AM CSTSNOW 3Beecher City, IL24-HOUR SNOWFALL...STILL SNOWING LIGHTLY.
Feb 16, 7:30 AM CSTSNOW 3.8Effingham, IL24-HOUR SNOWFALL...SWOP REPORT...STILL SNOWING LIGHTLY.
Feb 16, 7:45 AM CSTSNOW 7.55 E Watson, ILSTORM TOTAL SNOWFALL...SWOP REPORT...STILL SNOWING LIGHTLY.
Feb 16, 8:00 AM CSTSNOW 7Newton, ILRELAYED VIA FACEBOOK
Feb 16, 8:00 AM CSTSNOW 94 N Mason, ILRELAYED VIA FACEBOOK
Feb 16, 8:00 AM CSTHEAVY SNOW 9Hord, ILRELAYED VIA FACEBOOK
Feb 16, 8:00 AM CSTSNOW 9Mason, ILRELAYED VIA FACEBOOK
Feb 16, 8:30 AM CSTHEAVY SNOW 6.51 Nw Ste. Marie, ILSTORM TOTAL SNOWFALL...STILL SNOWING...SWOP REPORT.
Feb 16, 9:00 AM CSTHEAVY SNOW 810 Sw Dieterich, ILRELAYED VIA FACEBOOK
Feb 16, 9:15 AM CSTSNOW 53 Sw Louisville, ILSTORM TOTAL SNOWFALL...SWOP REPORT.
Feb 16, 10:30 AM CSTHEAVY SNOW 8.9Watson, ILANOTHER 0.70 OF AN INCH OF SNOW SINCE 0645...STORM TOTAL SNOWFALL...SWOP REPORT.
Feb 16, 12:15 PM CSTSNOW 4.6Effingham, IL
Feb 16, 2:52 PM CSTSNOW 6.53 Sw Louisville, IL
Feb 16, 2:54 PM CSTSNOW 8Newton, IL
Feb 16, 5:08 PM CSTHEAVY SNOW 71 Nw Ste. Marie, ILSTORM TOTAL SNOWFALL. SWOP REPORT.
Feb 16, 5:38 PM CSTSNOW 53 Sw Hidalgo, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2015-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2015-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1569 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

932 
WWUS43 KILX 152038
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
238 PM CST SUN FEB 15 2015

...HEAVY SNOW OVER SOUTHEAST ILLINOIS TONIGHT INTO MONDAY WITH
ACCUMULATING SNOW EXTENDING INTO CENTRAL ILLINOIS...

ILZ066>068-071>073-160445-
/O.UPG.KILX.WW.Y.0006.150216T0000Z-150217T0000Z/
/O.NEW.KILX.WS.W.0003.150216T0000Z-150217T0000Z/
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE
238 PM CST SUN FEB 15 2015

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
6 PM CST MONDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN
EFFECT.

* TIMING...STEADY LIGHT SNOW WILL BEGIN THIS EVENING...WITH THE 
  HEAVIEST ACCUMULATIONS MAINLY BETWEEN MIDNIGHT AND NOON ON 
  MONDAY. 

* ACCUMULATIONS...6 TO 8 INCHES...WITH THE HIGHER AMOUNTS MAINLY 
  ALONG AND SOUTH OF HIGHWAY 50. 

* IMPACTS...HEAVY SNOW WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$

ILZ052-061>063-160445-
/O.CON.KILX.WW.Y.0006.150216T0000Z-150217T0000Z/
CHRISTIAN-SHELBY-CUMBERLAND-CLARK-
INCLUDING THE CITIES OF...TAYLORVILLE...SHELBYVILLE
238 PM CST SUN FEB 15 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO 6 PM CST MONDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO 6 PM CST MONDAY. 

* TIMING...STEADY LIGHT SNOW WILL BEGIN THIS EVENING...WITH THE 
  HEAVIEST ACCUMULATIONS MAINLY BETWEEN MIDNIGHT AND NOON ON 
  MONDAY. 

* ACCUMULATIONS...3 TO 5 INCHES.

* IMPACTS...ROADS AND WALKWAYS WILL BECOME SNOW COVERED AND 
  SLIPPERY THIS EVENING...WITH HAZARDOUS TRAVEL CONDITIONS 
  CONTINUING THROUGH THE DAY ON MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

ONTON
6 follow-up statements
033 
WWUS43 KILX 160315
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
915 PM CST SUN FEB 15 2015

ILZ066>068-071>073-161000-
/O.CON.KILX.WS.W.0003.000000T0000Z-150217T0000Z/
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE
915 PM CST SUN FEB 15 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST MONDAY. 

* TIMING...SNOW WILL CONTINUE THROUGH THE REMAINDER OF THE NIGHT
  AND MONDAY...WITH THE HEAVIEST ACCUMULATIONS MAINLY BETWEEN
  MIDNIGHT TONIGHT AND NOON ON MONDAY.

* ACCUMULATIONS...6 TO 8 INCHES...WITH THE HIGHER AMOUNTS MAINLY 
  ALONG AND SOUTH OF HIGHWAY 50. 

* IMPACTS...HEAVY SNOW WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS
  THROUGH MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

ILZ052-061>063-161000-
/O.CON.KILX.WW.Y.0006.000000T0000Z-150217T0000Z/
CHRISTIAN-SHELBY-CUMBERLAND-CLARK-
INCLUDING THE CITIES OF...TAYLORVILLE...SHELBYVILLE
915 PM CST SUN FEB 15 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
MONDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
MONDAY. 

* TIMING...SNOW WILL CONTINUE THROUGH THE NIGHT AND INTO THE
  AFTERNOON HOURS OF MONDAY...WITH THE HEAVIEST ACCUMULATIONS
  MAINLY BETWEEN MIDNIGHT TONIGHT AND NOON ON MONDAY.

* ACCUMULATIONS...3 TO 5 INCHES.

* IMPACTS...ROADS AND WALKWAYS WILL BE SNOW COVERED AND SLIPPERY
  OVERNIGHT...WITH HAZARDOUS TRAVEL CONDITIONS CONTINUING THROUGH
  THE DAY ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

SMITH
168 
WWUS43 KILX 160400
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1000 PM CST SUN FEB 15 2015

ILZ066>068-071>073-161000-
/O.CON.KILX.WS.W.0003.000000T0000Z-150217T0000Z/
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE
1000 PM CST SUN FEB 15 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST MONDAY. 

* TIMING...SNOW WILL CONTINUE THROUGH THE REMAINDER OF THE NIGHT 
  AND MONDAY...WITH THE HEAVIEST ACCUMULATIONS MAINLY BETWEEN 
  MIDNIGHT TONIGHT AND NOON ON MONDAY. 

* ACCUMULATIONS...6 TO 8 INCHES...WITH THE HIGHER AMOUNTS MAINLY 
  ALONG AND SOUTH OF HIGHWAY 50. 

* IMPACTS...HEAVY SNOW WILL RESULT IN HAZARDOUS TRAVEL 
  CONDITIONS THROUGH MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

ILZ049>051-161000-
/O.EXA.KILX.WW.Y.0006.000000T0000Z-150217T0000Z/
SCOTT-MORGAN-SANGAMON-
INCLUDING THE CITIES OF...JACKSONVILLE...SPRINGFIELD
1000 PM CST SUN FEB 15 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 6 PM CST
MONDAY.

* TIMING...SNOW WILL CONTINUE THROUGH THE NIGHT AND INTO THE 
  AFTERNOON HOURS OF MONDAY...WITH THE HEAVIEST ACCUMULATIONS 
  MAINLY BETWEEN MIDNIGHT TONIGHT AND NOON ON MONDAY. 

* ACCUMULATIONS...WILL RANGE FROM 1 TO 2 INCHES ALONG AND NORTH OF
  A WINCHESTER TO JACKSONVILLE TO SPRINGFIELD LINE...AND FROM 2 TO
  4 INCHES TO THE SOUTH.

* IMPACTS...ROADS AND WALKWAYS WILL BE SNOW COVERED AND SLIPPERY 
  OVERNIGHT...WITH HAZARDOUS TRAVEL CONDITIONS CONTINUING 
  THROUGH THE DAY ON MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

ILZ052-061>063-161000-
/O.CON.KILX.WW.Y.0006.000000T0000Z-150217T0000Z/
CHRISTIAN-SHELBY-CUMBERLAND-CLARK-
INCLUDING THE CITIES OF...TAYLORVILLE...SHELBYVILLE
1000 PM CST SUN FEB 15 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
MONDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
MONDAY. 

* TIMING...SNOW WILL CONTINUE THROUGH THE NIGHT AND INTO THE 
  AFTERNOON HOURS OF MONDAY...WITH THE HEAVIEST ACCUMULATIONS 
  MAINLY BETWEEN MIDNIGHT TONIGHT AND NOON ON MONDAY. 

* ACCUMULATIONS...3 TO 5 INCHES.

* IMPACTS...ROADS AND WALKWAYS WILL BE SNOW COVERED AND SLIPPERY 
  OVERNIGHT...WITH HAZARDOUS TRAVEL CONDITIONS CONTINUING 
  THROUGH THE DAY ON MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

SMITH
793 
WWUS43 KILX 161003
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
403 AM CST MON FEB 16 2015

ILZ066>068-071>073-161800-
/O.CON.KILX.WS.W.0003.000000T0000Z-150217T0000Z/
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE
403 AM CST MON FEB 16 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* TIMING...SNOW WILL CONTINUE TODAY...WITH THE HEAVIEST ADDITIONAL
  ACCUMULATIONS MAINLY UP UNTIL NOON.

* ACCUMULATIONS...6 TO 9 INCHES...WITH THE HIGHER AMOUNTS MAINLY
  ALONG AND SOUTH OF INTERSTATE 70.

* IMPACTS...HEAVY SNOW WILL RESULT IN HAZARDOUS TRAVEL 
  CONDITIONS THROUGH THE DAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

ILZ049>052-061>063-161800-
/O.CON.KILX.WW.Y.0006.000000T0000Z-150217T0000Z/
SCOTT-MORGAN-SANGAMON-CHRISTIAN-SHELBY-CUMBERLAND-CLARK-
INCLUDING THE CITIES OF...JACKSONVILLE...SPRINGFIELD...
TAYLORVILLE...SHELBYVILLE
403 AM CST MON FEB 16 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* TIMING...SNOW WILL CONTINUE THIS MORNING...THEN DIMINISH THIS
  AFTERNOON. THE HEAVIEST ADDITIONAL ACCUMULATIONS WILL OCCUR
  BEFORE NOON TODAY.

* ACCUMULATIONS...WILL RANGE FROM 1 TO 2 INCHES ALONG AND NORTH 
  OF A WINCHESTER TO JACKSONVILLE TO SPRINGFIELD LINE...AND FROM 
  2 TO 4 INCHES TO THE SOUTH. 

* IMPACTS...ROADS AND WALKWAYS WILL BE SNOW COVERED AND SLIPPERY 
  OVERNIGHT...WITH HAZARDOUS TRAVEL CONDITIONS CONTINUING 
  THROUGH THE DAY ON MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$


SHIMON
361 
WWUS43 KILX 161642
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1042 AM CST MON FEB 16 2015

ILZ049>052-161745-
/O.CAN.KILX.WW.Y.0006.000000T0000Z-150217T0000Z/
SCOTT-MORGAN-SANGAMON-CHRISTIAN-
INCLUDING THE CITIES OF...JACKSONVILLE...SPRINGFIELD...
TAYLORVILLE
1042 AM CST MON FEB 16 2015

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

SNOW HAS ENDED FROM CHRISTIAN COUNTY WESTWARD...THEREFORE THE
ADVISORY HAS BEEN CANCELLED IN THIS AREA. SNOWFALL REPORTS FROM
THE AREA HAVE RANGED FROM AROUND 1 TO 3 INCHES.

$$

ILZ066>068-071>073-170000-
/O.CON.KILX.WS.W.0003.000000T0000Z-150217T0000Z/
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE
1042 AM CST MON FEB 16 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* TIMING...ACCUMULATING SNOW WILL CONTINUE THROUGH AFTERNOON
  TODAY...TAPERING OFF TOWARD EVENING.

* ACCUMULATIONS...ADDITIONAL ACCUMULATIONS GENERALLY 1 TO 2
  INCHES. STORM TOTALS 6 TO 10 INCHES.

* IMPACTS...HEAVY SNOW WILL RESULT IN HAZARDOUS TRAVEL 
  CONDITIONS THROUGH THE DAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

ILZ061>063-170000-
/O.CON.KILX.WW.Y.0006.000000T0000Z-150217T0000Z/
SHELBY-CUMBERLAND-CLARK-
INCLUDING THE CITY OF...SHELBYVILLE
1042 AM CST MON FEB 16 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* TIMING...SNOW WILL GRADUALLY DIMINISH THROUGH AFTERNOON.

* ACCUMULATIONS...ADDITIONAL ACCUMULATIONS AROUND 1 INCH. STORM
  TOTAL ACCUMULATIONS GENERALLY 2 TO 4 INCHES.

* IMPACTS...ROADS AND WALKWAYS WILL BE SNOW COVERED AND
  SLIPPERY...WITH HAZARDOUS TRAVEL CONDITIONS CONTINUING THROUGH
  THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$


ONTON
956 
WWUS43 KILX 161719
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1119 AM CST MON FEB 16 2015

ILZ066>068-071>073-170000-
/O.CON.KILX.WS.W.0003.000000T0000Z-150217T0000Z/
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE
1119 AM CST MON FEB 16 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* TIMING...ACCUMULATING SNOW WILL CONTINUE THROUGH AFTERNOON 
  TODAY...TAPERING OFF TOWARD EVENING. 

* ACCUMULATIONS...ADDITIONAL ACCUMULATIONS GENERALLY 1 TO 2 
  INCHES. STORM TOTALS 6 TO 10 INCHES. 

* IMPACTS...HEAVY SNOW WILL RESULT IN HAZARDOUS TRAVEL 
  CONDITIONS THROUGH THE DAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

ILZ061>063-170000-
/O.CON.KILX.WW.Y.0006.000000T0000Z-150217T0000Z/
SHELBY-CUMBERLAND-CLARK-
INCLUDING THE CITY OF...SHELBYVILLE
1119 AM CST MON FEB 16 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* TIMING...SNOW WILL GRADUALLY DIMINISH THROUGH AFTERNOON.

* ACCUMULATIONS...ADDITIONAL ACCUMULATIONS AROUND 1 INCH. STORM 
  TOTAL ACCUMULATIONS GENERALLY 2 TO 4 INCHES. 

* IMPACTS...ROADS AND WALKWAYS WILL BE SNOW COVERED AND 
  SLIPPERY...WITH HAZARDOUS TRAVEL CONDITIONS CONTINUING THROUGH 
  THE DAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

ONTON
442 
WWUS43 KILX 162332
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
532 PM CST MON FEB 16 2015


ILZ066>068-071>073-170045-
/O.CAN.KILX.WS.W.0003.000000T0000Z-150217T0000Z/
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE
532 PM CST MON FEB 16 2015

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WINTER
STORM WARNING. 

THE THREAT FOR ADDITIONAL SNOW ACCUMULATIONS HAS ENDED LATE THIS
AFTERNOON. AS A RESULT...THE WINTER STORM WARNING HAS BEEN
CANCELLED. 

$$

ILZ061>063-170045-
/O.CAN.KILX.WW.Y.0006.000000T0000Z-150217T0000Z/
SHELBY-CUMBERLAND-CLARK-
INCLUDING THE CITY OF...SHELBYVILLE
532 PM CST MON FEB 16 2015

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

THE THREAT FOR ADDITIONAL SNOWFALL HAS SHIFTED OUT OF OUR AREA LATE
THIS AFTERNOON. AS A RESULT...THE WINTER WEATHER ADVISORY HAS BEEN
CANCELLED.

$$

SMITH

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this winter storm warning went out at Feb 15, 11:44 AM CST, 2 hours 54 minutes earlier.

Area forecast discussion, Feb 15, 11:44 AM CST, 2 hours 54 minutes before
Area Forecast Discussion
NATIONAL WEATHER SERVICE LINCOLN IL
1144 AM CST Sun Feb 15 2015

.UPDATE...
ISSUED AT 1045 AM CST SUN FEB 15 2015

16z/10am satellite imagery shows clouds blanketing all but the far
NE KILX CWA around Danville and Paris. After another hour or two
of sunshine, clouds will overspread this area as well. Later in
the day, an area of 700mb frontogenetic forcing will develop well
north of an approaching system from northern Missouri into
south-central Illinois. Airmass will initially be quite dry, so
think measurable precip will hold off until evening after column
moistening occurs. Will maintain just low chance PoPs across the
far W/SW CWA after 21z in case some light snow/flurries can make
it to the ground at that time. Current forecast has a good handle
on the situation, so no major updates are planned at this time.

&&

.SHORT TERM...(Today)
ISSUED AT 328 AM CST SUN FEB 15 2015

The wind speeds have diminished to around 8-12 mph, with air temps
slightly warmer than originally forecast. The surface ridge axis has
maintained across our counties from NW to SE, with the pressure
gradient weakening over the past couple of hours. That combo has
worked to keep our wind chills slightly warmer than advisory
criteria in most locations. BMI finally reached -15F wind chill at 3
am, with DNV/CMI/Lacon all very close. High clouds are advancing
into our western counties, which will work to keep temps from
dropping much farther in that area. We are close enough to advisory
wind chills across the northern portion of the advisory to keep that
going, but will remove the southern row of counties.

Beyond that, the main concern turns to the onset of snow with the
next system passing by to the south of IL. The 00z models trended
farther north with the coverage of snowfall for later today, so have
added some low chance PoPs to the 23z time frame and slights at 22z
along our far SW county border from Winchester to Flora. Do not
expect much accumulation before 6 pm however.

High temps will remain well below normal due to the very cold air
remaining in place under the surface ridge. Will keep highs in the
mid-teens north, with around 20 toward Lawrenceville. Winds will
shift from north to the east by afternoon with speeds generally in
the 5 to 10 mph range.

&&

.LONG TERM...(Tonight through Saturday)
ISSUED AT 328 AM CST SUN FEB 15 2015

Will issue a winter weather advisory for southern 8 counties tonight
and Monday for 3-6 inches of snow with the heaviest amounts near 6
inches along and south of highway 50 over southern parts of Clay,
Richland and Lawrence counties. 00Z forecast models have made a big
shift northward with the storm system tonight and Monday and are now
bringing several inches of snow to southern IL with even higher
amounts of 6-10 inches south of CWA where winter storm warnings
are posted. Snow ratios will be fairly high in cold airmass (15-20:1)
so a fluffy snow. Winds will be less than 10 mph during this
event so not much blowing or drifting snow. If models continue
further northward trends, then southern counties especially Clay,
Richland and Lawrence may need to be upgraded to a winter storm
warning tonight and Monday. Southeast IL has not seen much snow so
far this winter, with most areas just getting around 1 inch or
less since Dec 1.

Forecast models now show a stronger surface low pressure moving
further north from the southern MS river valley across the TN river
valley Monday. A frontogenetic band of snow to develop north of this
low over southern half of IL by this evening and continue into
Monday across southeast IL with snow mainly south of I-72 and a sharp
north to south gradient of snowfall amounts. Dry air in place to
initially limit snowfall amounts at beginning of event this
afternoon/evening. Lows tonight range from 8-13F with coldest
readings from I-74 ne. Highs Monday in the lower to middle 20s.

Low pressure lifts ne across the mid Atlantic states Monday night
ending the snow over southeast IL by sunset Monday while some light
snow off the Great Lakes moves across ne IL and generally stays ne
of CWA. Upper level trof to dig southward over the Midwest during
midweek bringing another surge of arctic air into the region. Highs
Wed may not even reach 10F north of I-72 while lows Wed night dip to
zero to 5 below over central IL with wind chills of 15-20 below zero
Wed night into mid morning Thu, so a wind chill advisory may be needed
then.

Arctic high pressure ridge settles over IL by sunset Thu then shifts
east of the state Friday while next weather system brings a chance
of light snow Friday night and Saturday and lingering in southeast
IL Sat evening. ECMWF and GFS models differ with handling the timing
and position of this weather system and qpf amounts so stayed close
to guidance pops late this week. Temperatures to modify toward the
weekend but still average below normal for late February.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
ISSUED AT 1143 AM CST SUN FEB 15 2015

12z models are in good agreement concerning approaching winter
storm system, with all solutions keeping the bulk of the snow
south of the central Illinois terminals tonight. KSPI and KDEC
will be on the northern fringe of the precip, so will lower ceilings
to MVFR at KSPI by 04z and at KDEC by 06z. Visbys may be reduced
to around 3-4sm at the peak of the light snow overnight, before
precip exits early Monday morning. Will end the snow, but maintain
MVFR ceilings after 13-14z. Further north, VFR conditions will
prevail through the entire 18z TAF period for the I-74 terminals.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY from 6 PM this evening to 6 PM CST
Monday FOR ILZ052-061>063-066>068-071>073.

&&

UPDATE...Barnes
SHORT TERM...Shimon
LONG TERM...07
AVIATION...Barnes
Hazardous weather outlook, Feb 15, 11:54 AM CST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1154 AM CST SUN FEB 15 2015

ILZ027>031-036>038-040>051-053>057-161200-
CASS-CHAMPAIGN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-VERMILION-WOODFORD-
1154 AM CST SUN FEB 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER SURGE OF ARCTIC AIR WILL ARRIVE BY THE MIDDLE OF NEXT
WEEK...WITH SUB-ZERO WIND-CHILLS ONCE AGAIN LIKELY BY TUESDAY
NIGHT AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

ILZ052-061>063-066>068-071>073-161200-
CHRISTIAN-CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-
LAWRENCE-RICHLAND-SHELBY-
1154 AM CST SUN FEB 15 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
6 PM CST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SNOW SHOWERS WILL BECOME WIDESPREAD THIS EVENING...WITH SNOW
CONTINUING OVERNIGHT. SNOWFALL AMOUNTS OVERNIGHT COULD REACH
BETWEEN 1 TO 3 INCHES. ROADS AND WALKWAYS WILL QUICKLY BECOME SNOW
COVERED AND SLIPPERY THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW SHOWERS WILL CONTINUE MONDAY MORNING...THEN TAPER OFF MONDAY
AFTERNOON. STORM TOTAL SNOWFALL OF 3 TO 6 INCHES IS
EXPECTED...WITH THE HIGHER TOTALS ALONG AND SOUTH OF HIGHWAY 50
FROM FLORA TO LAWRENCEVILLE. HAZARDOUS TRAVEL WILL CONTINUE ON
MONDAY DUE TO SNOW COVERED ROADS.

ANOTHER SURGE OF ARCTIC AIR WILL ARRIVE BY THE MIDDLE OF NEXT
WEEK...WITH SUB-ZERO WIND-CHILLS ONCE AGAIN LIKELY BY TUESDAY
NIGHT AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

BARNES

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 3:14 AM CSTWinter Weather AdvisoryILXChristian, Clark, Clay, Crawford, Cumberland, Effingham and 7 more38 hr

Nearby

Winter Storm Warnings in Illinois, 2015Every winter storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.